Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 4, 1999, 1:36 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 1:36 PM CDT (18:36 UTC)
- Expired
- May 4, 1999, 4:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 041835 FFWLBF NEC041-071-115-042135- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA EXTREME SOUTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 435 PM CDT * AT 130 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF THUNDERSTORMS FROM 15 MILES NORTH NORTHEAST OF TAYLOR TO 3 MILES EAST OF SARGENT WAS PRODUCING AMOUNTS OF THREE TO FOUR INCHES WITH ADDITIONAL AMOUNTS EXPECTED. STREAMS AND RIVERS AFFECTED ARE THE CALAMUS...NORTH LOUP FROM EASTERN LOUP COUNTY TO NEAR BURWELL. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MOVE AWAY FROM STREAMS...CREEKS AND LOW LYING AREAS. GEB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:55 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, May 4, 2:55 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 AM CDT TUE MAY 4 1999 ...FORECAST CHALLENGE WILL BE EXTENT OF PRECIPITATION TUE/TUE NIGHT... SATELLITE IMAGERY SHOWS THE STRONG SHORTWAVE THAT PRODUCED SEVERE WEATHER IN THE NORTHEAST PORTION OF THE CWA HAD MOVED INTO EASTERN SOUTH DAKOTA. HOWEVER A BROAD UPPER LEVEL TROF CONTINUES TO SWING INTO THE WESTERN PLAINS WITH NUMEROUS SHORTWAVES ROTATING THROUGH THE TROF. 06Z SURFACE ANALYSIS SHOWS DEWPOINTS IN THE 50S AND 60S ACROSS THE EASTERN HALF OF NE. ALL MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER TROF MOVING IN AND CUTTING OFF OVER NORTH CENTRAL KS BY 00Z WED. THIS UPPER LOW THEN SWINGS NORTHEASTWARD NEAR SUX BY 00Z THU. THE AVN/ETA VERIFIED QUITE WELL WITH THE PLACEMENT OF THE SFC LOW OVER SOUTH CENTRAL SOUTH DAKOTA AT 06Z...THE NGM WAS A LITTLE TOO FAR WEST. THE ETA SEEMS TO BE HANDLING THE SFC FEATURES THE BEST WITH A LOW DEVELOPING OVER SOUTHWEST KS BY 12Z. THE BIAS OF THE NGM SHOWS UP NICE KEEPING THE LOW TOO FAR NORTH THROUGH THE PERIOD. WILL GO WITH A BLEND OF THE AVN/ETA. A STRONG SHORTWAVE CURRENTLY ENTERING THE BASE OF THE TROF OVER SOUTHERN NM WILL SWING INTO CENTRAL AND EASTERN NE THIS AFTERNOON. THIS SHOULD KICK OFF GOOD SHOWERS AND THUNDERSTORMS AGAIN. SATELLITE IMAGERY SHOWS GOOD MOISTURE ASSOCIATED WITH THIS SYSTEM SO EXPECT GOOD WRAP AROUND MOISTURE THROUGH WESTERN NE ALSO. THE POSITION OF THE UPPER LOW VARIES SLIGHTLY BETWEEN THE MODELS AND WILL HAVE A BIG IMPACT ON WHERE THE BEST DYNAMICS OCCUR. THE ETA DIGS THE LOW FARTHER SOUTHEAST PUSHING THE BEST LIFT TO THE EAST OF THE CWA WHILE THE NGM AND AVN ARE FARTHER WEST ALLOWING GOOD ENERGY TO SWING THROUGH THE CWA. FOR NOW WILL GO CLOSER TO THE ETA WHICH LINES UP WELL WITH THE DAY1 OUTLOOK. A STRONG SHORTWAVE CURRENTLY ROUNDING THE BASE OF THE TROF IN SOUTHERN NM WILL MOVE INTO KS TODAY. THIS WILL PUT THE BEST LIFT EAST OF THE CWA BUT PLENTY OF MOISTURE WILL ROTATE INTO WESTERN AND NORTH CENTRAL NE TODAY TO WARRANT LIKELY POPS. WINDS WILL BECOME BREEZY TO WINDY IN THE PANHANDLE TODAY BEHIND THE TROF...925MB WINDS INCREASE TO 30KTS BY 00Z WED. SHOWERS WILL CONTINUE TONIGHT BUT DO NOT THINK THERE WILL BE ENOUGH INSTABILITY FOR THUNDER SO WILL KEEP IT OUT OF THE FORECAST. SOME DRYING WILL OCCUR IN THE PANHANDLE TONIGHT AND WEDNESDAY AS THE UPPER LOW SWINGS INTO WESTERN IA. HOWEVER COOL AIR ALOFT WILL MOVE OVER THE AREA SO EXPECT CU TO DEVELOP BY AFTERNOON. WILL INCLUDE WINDY IN WED FORECAST SINCE 925 MB WINDS ARE 30 TO 35 KTS OVER THE ENTIRE CWA. TEMPS WILL CONTINUE TO COOL OVER THE NEXT COUPLE OF DAYS AS THE UPPER LOW SWINGS EASTWARD. GUIDANCE TEMPS LOOK GOOD. NEW MRF IS NOT IN YET SO WILL KEEP CURRENT EXTENDED FORECAST GOING. .LBF...NONE DEB
In the hours before
Special weather statement, May 4, 11:26 AM CDT, 2 hours 10 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-051200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 AM CDT TUE MAY 4 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK OF STRONG TO SEVERE THUNDERSTORM ACTIVITY IS EAST OF A LINE FROM VALENTINE TO BROKEN BOW TO CURTIS. A COLD FRONT WILL REMAIN NEARLY STATIONARY TODAY OVER CENTRAL NEBRASKA WITH A DEEP SURFACE LOW DEVELOPING IN NORTH CENTRAL KANSAS. THIS WILL CONCENTRATE WARM MOIST AIR OVER THE EASTERN HALF OF NEBRASKA. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS HEATING INCREASES AND AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. THE ATMOSPHERE WILL BECOME MORE STABLE TONIGHT AS THE COLD FRONT MOVES INTO EASTERN NEBRASKA. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 63 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
| May 3, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| May 3, 8:31 PM CDT | Tornado Warning | LBF | Holt | 44 min |
| May 3, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 61 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.